Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 615, NWS Jackson, MS

August 31, 2000Morehouse Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Aug 31, 2000, 2:54 PM CDT for Morehouse Parish, Louisiana. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 31, 2000, 2:54 PM CDT (19:54 UTC)
Expired
Aug 31, 2000, 3:30 PM CDT
In force
36 min
Issued by
NWS Jackson, MS
Area
Whole counties

County Morehouse Parish, LA

What was reported inside it

TimeReportWhereRemark
Aug 31, 3:20 PM CDTThunderstorm WindBastrop, LAA few trees were blown down, and knocked down power lines. Several sheds were destroyed.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2000-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1399 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2000-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1399 J/kg
Mixed-layer CIN
-223 J/kg
Mixed-layer LCL
1383 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 311955
SVRJAN
LAC067-312030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
254 PM CDT THU AUG 31 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MOREHOUSE PARISH IN NORTHEAST LOUISIANA

* UNTIL 330 PM CDT

* AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
A   SEVERE THUNDERSTORM ABOUT 5 MILES WEST OF   BASTROP...MOVING 
SOUTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL...
  REMAIN OVER RURAL MOREHOUSE PARISH 

HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.

STAY AWAY FROM WINDOWS.

69

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 2:40 PM CDT, 14 minutes earlier.

Area forecast discussion, Aug 31, 2:40 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
240 PM CDT THU AUG 31 2000

UPDATED FORECAST TO ADD ISOLATED THUNDERSTORMS TO NW MS TODAY. LOW
LEVEL SLY FLOW HAS INCREASED DEWPOINTS SUFFICIENTLY TO INITIATE
AFTERNOON CONVECTION.

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.

In the hours before

Special weather statement, Aug 31, 10:00 AM CDT, 4 hours 54 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
010400-

AREA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1000 AM CDT THU AUG 31 2000

THE AIR MASS OVER THE REGION IS VERY UNSTABLE TODAY. MOISTURE HAS BEEN
LIMITED BUT THE BEST SUPPLY WILL BE OVER EASTERN AND SOUTHERN
MISSISSIPPI ZONES DURING THE AFTERNOON AND EVENING. STORMS THAT
DEVELOP IN THIS UNSTABLE AIR MASS WILL STRENGTHEN RAPIDLY AND MAY
BECOME SEVERE OVER A VERY SHORT TIME. THERE IS A GOOD CHANCE THAT
STORMS THIS AFTERNOON AND EVENING WILL PRODUCE DAMAGING THUNDERSTORM
WIND GUSTS BUT STORM COVERAGE WILL BE WIDELY SCATTERED AT BEST. THE
BEST CHANCE OF THUNDERSTORM DEVELOPMENT WILL BE OVER SOUTHEAST
MISSISSIPPI.

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL SHOULD NOT BE NECESSARY THROUGH TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEB SITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES AN EXPERIMENTAL GRAPHICAL
HAZARDOUS WEATHER OUTLOOK.
Special weather statement, Aug 31, 10:35 AM CDT, 4 hours 19 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
010400-

AREA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1000 AM CDT THU AUG 31 2000

THE AIR MASS OVER THE REGION IS VERY UNSTABLE TODAY. MOISTURE HAS BEEN
LIMITED BUT THE BEST SUPPLY WILL BE OVER EASTERN AND SOUTHERN
MISSISSIPPI ZONES DURING THE AFTERNOON AND EVENING. STORMS THAT
DEVELOP IN THIS UNSTABLE AIR MASS WILL STRENGTHEN RAPIDLY AND MAY
BECOME SEVERE OVER A VERY SHORT TIME. THERE IS A GOOD CHANCE THAT
STORMS THIS AFTERNOON AND EVENING WILL PRODUCE DAMAGING THUNDERSTORM
WIND GUSTS BUT STORM COVERAGE WILL BE WIDELY SCATTERED AT BEST. THE
BEST CHANCE OF THUNDERSTORM DEVELOPMENT WILL BE OVER SOUTHEAST
MISSISSIPPI.

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL SHOULD NOT BE NECESSARY THROUGH TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEB SITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES AN EXPERIMENTAL GRAPHICAL
HAZARDOUS WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 3:42 PM CDTSevere Thunderstorm WarningJANMorehouse33 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.